HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Spinal Cord Disorders (https://www.healthboards.com/boards/spinal-cord-disorders/)
-   -   Pain after Botox (https://www.healthboards.com/boards/spinal-cord-disorders/595091-pain-after-botox.html)

EricG301 04-10-2008 12:28 PM

Pain after Botox
 
Had botox injections last week for muscle spasms in my neck. Was sore from the injection itself for the first few days. But in the last couple days, the pain has turned into a constant, almost unbearable burning. I took two 7/750 vicodin last night, and it calmed the burn enough to help me fall asleep, but not enough to KEEP me asleep.

The spasms pre-Botox were easier to deal with than this. I called my dr this morning and they said just to ice and take OTC pain relievers. The vic is left over from another procedure, and there's only a couple pills left.

Anywho, has anyone experienced something like this after botox? Does it get worse before it keeps better?

PNo 04-10-2008 10:23 PM

Re: Pain after Botox
 
Hi ErinG - please be careful with your meds! The acemetophin part of those pills is high and when you take 2 you are taking 1500 mg of tylenol at once. You might talk to dr about prescribing a dose with 7/500mg tylenol so you aren't taking so much when you need to take 2 pills. If I remember correctly I think 1300 is the safe recommend dose at once and really they prefer 1000mg.

EricG301 04-11-2008 05:11 AM

Re: Pain after Botox
 
hi. actually, it is 7/500mg, not 750. my bad :-)

i had it prescribed for pain after a rhizotomy, and dosage instructions says "1-2 as needed" so i think i'm ok with 2.

i used up the last couple pills last night anyway, so the whole point is mute.

rayefaye 04-11-2008 06:10 AM

Re: Pain after Botox
 
Hi Eric, my shoulders and arm hurt for a day two afterward but I also have nerve damage in my shoulder and arm. I could tell when he hit the nerve because when he did the opposite shoulder it didn't bother me the way the shoulder with nerve damage did. If it doesn't stop hurting in the next few days I would see the doctor about it. I know that the burning sensation is usually a nerve related issue.

zack2 06-03-2008 12:44 AM

Re: Pain after Botox
 
Hi,
I found this posting to be of great interest. My daughter had botox in both legs 8 weeks ago and since has had severe pain in one of her legs. She is on heavy duty medication, has had two unsuccessful nerve blocks and has been in hospital for 2 weeks.

We would REALLY appreciate the outcome of anyone elses experience. What was successful with the pain? How long did it last? Did anyone get an explanation about what went wrong?

She is really having a tough time:(

EricG301 06-03-2008 08:59 AM

Re: Pain after Botox
 
[QUOTE=zack2;3593274]Hi,
I found this posting to be of great interest. My daughter had botox in both legs 8 weeks ago and since has had severe pain in one of her legs. She is on heavy duty medication, has had two unsuccessful nerve blocks and has been in hospital for 2 weeks.

We would REALLY appreciate the outcome of anyone elses experience. What was successful with the pain? How long did it last? Did anyone get an explanation about what went wrong?

She is really having a tough time:([/QUOTE]

Wow, I'm sorry to hear about your daughter.

I had really bad, burning pain for about two weeks...and then everything returned to "normal" --- pain, tightness, spasms... So it didn't help, initially made me worse, but it calm back down.

So now if I could only find something that works....

Nina76 06-10-2008 02:20 PM

Re: Pain after Botox
 
I, too, am in severe pain and have incredible weakness after undergoing Botox injections into my SCMs, scalenes, traps, and pecs a little over a week ago, and the pain is far worse than anything I experienced from the thoracic outlet syndrome which the injections were supposed to help. To top it off, my doctor accidentally punctured my left lung causing a large phnemothorax (collapsed lung) that left me in the hospital for five days with a chest tube. The only reason why I'm not in bed now is that I have dictation software on my computer and I am still able to take some Percocet left over from the phnemothorax.

When laying down, I have to use my weak arms to lift up my head if I want to get up. Showering totally exhausts me, as it is hard to hold my arms up. I think it's too late for an antitoxin administration, and with my luck I would be allergic to the horse serum it's created from. The manufacturer, Allergen, who I contacted, said that the pain and muscle weakness should only last between two or three weeks, but because I am a petite woman it might last longer.

To anyone reading this considering Botox, do a lot of research before taking it, perhaps even trying it out in only one muscle group, something I wish I had had the opportunity to do myself. But my doctor felt that doing four would give me the best benefit. We both learned that it certainly would not the hard way.

greg1x 06-11-2008 10:44 AM

Re: Pain after Botox
 
The first time I had Botox in my neck I experienced a similar problem. It was quite disconcerting. It went away after couple of weeks. I did several rounds of Botox after the initial treatment, and that never happened agian. Howver, the last two time the Botox did nothing at all, so I will not be doing it again.
Greg




QUOTE=EricG301;3525657]Had botox injections last week for muscle spasms in my neck. Was sore from the injection itself for the first few days. But in the last couple days, the pain has turned into a constant, almost unbearable burning. I took two 7/750 vicodin last night, and it calmed the burn enough to help me fall asleep, but not enough to KEEP me asleep.

The spasms pre-Botox were easier to deal with than this. I called my dr this morning and they said just to ice and take OTC pain relievers. The vic is left over from another procedure, and there's only a couple pills left.

Anywho, has anyone experienced something like this after botox? Does it get worse before it keeps better?[/QUOTE]

zack2 06-16-2008 04:14 AM

Re: Pain after Botox
 
[QUOTE=Nina76;3603474]I, too, am in severe pain and have incredible weakness after undergoing Botox injections into my SCMs, scalenes, traps, and pecs a little over a week ago, and the pain is far worse than anything I experienced from the thoracic outlet syndrome which the injections were supposed to help. To top it off, my doctor accidentally punctured my left lung causing a large phnemothorax (collapsed lung) that left me in the hospital for five days with a chest tube. The only reason why I'm not in bed now is that I have dictation software on my computer and I am still able to take some Percocet left over from the phnemothorax.

When laying down, I have to use my weak arms to lift up my head if I want to get up. Showering totally exhausts me, as it is hard to hold my arms up. I think it's too late for an antitoxin administration, and with my luck I would be allergic to the horse serum it's created from. The manufacturer, Allergen, who I contacted, said that the pain and muscle weakness should only last between two or three weeks, but because I am a petite woman it might last longer.

To anyone reading this considering Botox, do a lot of research before taking it, perhaps even trying it out in only one muscle group, something I wish I had had the opportunity to do myself. But my doctor felt that doing four would give me the best benefit. We both learned that it certainly would not the hard way.[/QUOTE]

zack2 06-16-2008 04:17 AM

Re: Pain after Botox
 
Sorry to hear that there is someone else in post-botox pain. 10 weeks on and three nerve blocks on, my daighter is still in hospital on heavy duty medication from the pain.

has anyone had any success with medication from this pain after botox?

Did Allergan seem to know about this sort of pain following Botox?


All times are GMT -7. The time now is 08:34 AM.